Alert archive / Pennsylvania / Wind Advisories in 2015
Wind Advisory 6, NWS State College, PA
NWS State College, PA issued this wind advisory at Nov 11, 2015, 2:44 PM EST for 8 counties in Pennsylvania. It took effect at Nov 12, 2015, 7:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2015, 2:44 PM EST (19:44 UTC)
- In effect from
- Nov 12, 2015, 7:00 AM EST
- Expired
- Nov 12, 2015, 9:23 PM EST
- In force
- 14 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Cameron County, PA, Clearfield County, PA, Elk County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Warren County, PA
The radar
The State College radar (KCCX), 59 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
387 WWUS71 KCTP 111944 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 244 PM EST WED NOV 11 2015 PAZ004>006-010-011-120345- /O.NEW.KCTP.WI.Y.0006.151112T1200Z-151113T0400Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM 244 PM EST WED NOV 11 2015 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 11 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 11 PM EST THURSDAY. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...MID MORNING THURSDAY THROUGH THURSDAY EVENING. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR TIED DOWN. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO. && $$ BG/RXR
4 follow-up statements
432 WWUS71 KCTP 120304 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1004 PM EST WED NOV 11 2015 PAZ004>006-010-011-121300- /O.CON.KCTP.WI.Y.0006.151112T1200Z-151113T0400Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM 1004 PM EST WED NOV 11 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 PM EST THURSDAY... * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...MID MORNING THURSDAY THROUGH THURSDAY EVENING. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR TIED DOWN. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO. && $$
918 WWUS71 KCTP 120935 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 435 AM EST THU NOV 12 2015 PAZ017-024-033-130400- /O.EXA.KCTP.WI.Y.0006.151112T1200Z-151113T0400Z/ CLEARFIELD-CAMBRIA-SOMERSET- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...JOHNSTOWN... SOMERSET 435 AM EST THU NOV 12 2015 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...PEAK GUSTS THIS AFTERNOON INTO THE EVENING. * IMPACTS...DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES...MINOR PROPERTY DAMAGE AND ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR TIED DOWN. && $$ PAZ004>006-010-011-130400- /O.CON.KCTP.WI.Y.0006.151112T1200Z-151113T0400Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM 435 AM EST THU NOV 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...PEAK GUSTS THIS AFTERNOON INTO THE EVENING. * IMPACTS...DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES...MINOR PROPERTY DAMAGE AND ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR TIED DOWN. && $$
680 WWUS71 KCTP 121939 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA ISSUED BY NATIONAL WEATHER SERVICE BINGHAMTON NY 239 PM EST THU NOV 12 2015 PAZ004>006-010-011-017-024-033-130345- /O.CON.KCTP.WI.Y.0006.000000T0000Z-151113T0400Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD... JOHNSTOWN...SOMERSET 239 PM EST THU NOV 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...PEAK GUSTS LATE THIS AFTERNOON INTO THE EVENING. * IMPACTS...DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES...MINOR PROPERTY DAMAGE AND ISOLATED POWER OUTAGES. SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WITH A FEW GUSTS UP TO 50 MPH LATE THIS AFTERNOON THROUGH THIS EVENING. THE STRONGEST GUSTS... WITH SPEEDS UP TO 50 MPH...MAY ACCOMPANY A FEW HEAVIER SHOWERS THAT WILL ALSO BE MOVING ACROSS THE AREA INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SOME DAMAGE TO TREE BRANCHES MAY OCCUR WITH STRONGER WIND GUSTS THIS EVENING... AND SOME POORLY ROOTED TREES MAY TOPPLE WITH GUSTS APPROACHING 50 MPH. && $$ MSE
544 WWUS71 KCTP 130223 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 923 PM EST THU NOV 12 2015 DEFAULT OVERVIEW SECTION PAZ004>006-010-011-017-024-033-130330- /O.CAN.KCTP.WI.Y.0006.000000T0000Z-151113T0400Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD... JOHNSTOWN...SOMERSET 923 PM EST THU NOV 12 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WIND ADVISORY. WIND GUSTS IN THE AREA HAVE DECREASED BELOW ADVISORY CRITERIA. BREEZY CONDITIONS WILL PERSIST OVERNIGHT WITH SUSTAINED WEST WINDS BETWEEN 15 MPH AND 30 MPH AND A FEW GUSTS TO 40 MPH STILL POSSIBLE. $$ DEVOIR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Nov 11, 11:55 AM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Nov 11, 11:55 AM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1155 AM EST WED NOV 11 2015 .SYNOPSIS... HIGH PRESSURE WILL BRING A GRADUAL DECREASE IN CLOUD COVER FOR VETERANS DAY. RAIN SHOWERS WILL ACCOMPANY A QUICK MOVING COLD FRONT ON THURSDAY...FOLLOWED BY WINDY AND SEASONABLY COLDER WEATHER CONDITIONS INTO THE WEEKEND. RAIN AND SNOW SHOWERS ARE FORECAST BEHIND THE FRONT OVER THE WESTERN ALLEGHENIES WITH A LIGHT SNOW ACCUMULATION POSSIBLE BY SATURDAY MORNING OVER NORTHWEST PENNSYLVANIA AND THE LAUREL RIDGES. && .NEAR TERM /THROUGH TONIGHT/... VISIBLE SAT IMAGERY SHOWS LOW CLOUDS CONTINUING TO BLANKET CENTRAL PA LATE THIS MORNING. RESIDUAL LOW LEVEL MOISTURE TRAPPED BENEATH SUBSIDENCE INVERSION ASSOCIATED WITH SFC HIGH PRESSURE MOVG SLOWLY EWD FROM THE UPPER OH VLY WILL KEEP CLOUDS AROUND INTO AT LEAST THE EARLY AFTERNOON. WEAK UPSLOPE INTO THE ALLEGHENIES SHOULD MAINTAIN AREAS OF FOG AND POCKETS OF DRIZZLE OVER THE HIGHER ELEVS OF THE LAURELS BUT ANY SIG PCPN HAS ENDED. VETERANS DAY SHOULD FINISH BETTER THAN IT STARTS WITH A GRADUAL DECREASE IN CLOUD COVER BY MID TO LATE AFTN...AND PERHAPS SOME SUNNY BREAKS TO THE SOUTH/EAST OF THE ALLEGHENIES WHERE DOWNSLOPE TERRAIN EFFECTS WILL BE MAXIMIZED. HIGHS SHOULD RANGE FROM AROUND 50F IN THE NW MTNS TO THE LOW 60S IN THE LWR SUSQ VLY. LOWERED HIGH TEMPS ACROSS THE LAURELS A FEW DEGREES DUE TO SIG CLOUD COVER. SFC RIDGE AXIS SHIFTS QUICKLY EAST OF THE APPALACHIANS LATE TONIGHT AS STRONG WAA PATTERN SPREADS INTO THE AREA FROM THE OH VLY AHEAD OF SUB 990MB SFC CYCLONE TRACKING INTO THE WESTERN GREAT LAKES. ANOMALOUS H85 MSTR FLUX VIA 40-50KT SSWLY LLJ SHOULD RAPIDLY TRANSPORT 1" PWS INTO WESTERN PA AHEAD OF THE TRAILING COLD FRONT APPROACHING THE APPALACHIANS. MODEL CONSENSUS SUPPORTS SHOWERS REACHING THE WESTERN 1/3 OF THE CWA AROUND OR SHORTLY AFTER DAYBREAK/12Z THURSDAY. EXPECT SOME NON-DIURNAL TRENDS OVERNIGHT ESPECIALLY ACROSS SOME OF THE WESTERN ZONES. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... THE FAST MOVING COLD FRONT AND ASSOCIATED SHOWER ACTIVITY IS PROJECTED TO MOVE SWIFTLY ACROSS THE CWA BTWN 12-18Z THURS...WITH DECREASING POPS EXPECTED IN THE AFTN AS THE BEST PWS MOVE OFF THE MID ATLC COAST. WILL KEEP SCHC MENTION OF POSSIBLE TSTMS OVER THE SOUTHEAST ZONES BASED ON DAY 2 GENERAL TSTM OUTLOOK FROM SPC. SEVERE STORMS ARE NOT EXPECTED GIVEN VERY WEAK INSTABILITY. HOWEVER A FEW STRONG WIND GUSTS ARE POSSIBLE ALONG/WITHIN THE FRONTAL SHOWER BAND. THE FAST SPEED OF THE SYSTEM WILL BE A LIMITING FACTOR FOR PCPN WITH QPF AMOUNTS GENERALLY IN THE 0.10 TO 0.25 INCH RANGE. STRONG GUSTY WINDS ARE EXPECTED BEHIND THE FRONT THURSDAY NIGHT THROUGH FRIDAY. CONTINUED TO INCREASE PEAK WINDS WITH BUFKIT SOUNDINGS INDICATING STEEPENING LAPSE RATES/STRONG BLYR MIXING... WHICH SHOULD SUPPORT FREQUENT GUSTS BETWEEN 25 AND 40 MPH. FOR NOW PEAK WIND GUSTS ARE NOT FCST TO REACH ADVY CRITERIA. INITIAL LOW LEVEL TRAJECTORIES BEHIND THE FRONT WILL BE WSWLY FAVORING LAKE ENHANCED PCPN OVER FAR SWRN NY STATE. HOWEVER BLYR WINDS BECOME BETTER ALIGNED FROM THE WNW ESPECIALLY LATER FRIDAY INTO FRIDAY NIGHT AS A REINFORCING SHORTWAVE AND SECONDARY COLD FRONT PUSH ACROSS THE AREA. TEMPS WILL BE COLD ENOUGH FOR SNOW SHOWERS AND USED WPC BLEND FOR QPF AND SNOW AMTS ON DAY 3...WITH 1-2 INCHES POSSIBLE OVER THE PERENNIAL SNOW BELT BY SATURDAY MORNING. && .LONG TERM /SUNDAY THROUGH TUESDAY/... SURFACE HIGH PRESSURE WILL MOVE INTO THE MID ATLANTIC REGION ON SUNDAY AND PROVIDE FAIR AND DRY WEATHER INTO EARLY NEXT WEEK. THE LARGE SCALE PATTERN TO START OFF NEXT WEEK SHOULD FEATURE AN UPPER RIDGE IN THE EAST AND AMPLIFYING UPPER TROUGH OVER THE WESTERN U.S./GREAT BASIN. THE LARGEST UNCERTAINTY IS WITH THE WESTERN TROUGH AS IT CROSSES THE INTERMOUNTAIN WEST/ROCKIES. THE MODELS HAVE COME INTO BETTER AGREEMENT WITH SPLITTING THE ENERGY AND CLOSING OFF A LOW IN THE SOUTHERN PLAINS. THIS RESULTS IN LARGE MODEL DIFFS AND SOLUTION SPREAD DOWNSTREAM...LEADING TO BELOW AVG CONFIDENCE IN THE EVOLVING PCPN PATTERN/TIMING. THEREFORE STAYED CLOSE TO GLOBAL GUIDANCE CONSENSUS ESPECIALLY FOR POPS. TEMPS SHOULD TREND WARMER WITH ABOVE NORMAL READINGS A GOOD BET. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... IFR AND LOWER CONTINUE LATE THIS MORNING AT BFD AND JST. THE LOW STRATO CU WILL BE FURTHER ENHANCED BY THE STRONG NORTHWESTERLY FLOW WHICH WILL COUPLE WITH THE COPIOUS AMOUNTS OF LOW LEVEL MOISTURE TO KEEP LOW CLOUDS THROUGH THE CENTRAL AND NW MTNS INTO ATLEAST EARLY AFTERNOON. THESE WILL FINALLY BEGIN TO LIFT DURING THE MID LATE AFTERNOON. EXPECT MVFR CIGS THROUGH THE REST OF THE DAY BEFORE FINALLY IMPROVING TONIGHT. HOWEVER THIS WILL BE SHORT LIVED AS OVERNIGHT MVFR TO IFR CIGS AND VSBYS ARE POSSIBLE AFTER O6Z. ELSEWHERE...MVFR CIGS WILL IMPROVE BY LATE MORNING AND VFR WILL ONCE AGAIN BE AT THE REMAINING TAF SITES BY THIS AFTERNOON. OUTLOOK... THU...MVFR LIKELY WITH FROPA/SHOWERS FOLLOWED BY GUSTY WINDS. FRI...GUSTY WINDS...MVFR/IFR IN LAKE EFF SHSN/SHRA. SAT...GUSTY WINDS POSS. AM SHSN/REDUCED CIGS POSS AT KBFD. SUN...NO SIG WX. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GARTNER/STEINBUGL NEAR TERM...GARTNER/STEINBUGL SHORT TERM...STEINBUGL LONG TERM...STEINBUGL AVIATION...CERU/GARTNER
Hazardous weather outlook, Nov 11, 5:33 AM EST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 533 AM EST WED NOV 11 2015 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-121045- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 533 AM EST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Pennsylvania, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.